My son is 11 yrs old. He has complained of palpitations, occasional shortness of breath, and like his heart skips beats. He has seen a cardiologist and had a number of studies. His echo was normal. His execise stress test was normal except for possibly a few isolated PVC's. He has worn an event monitor on and off for couple of months. The results of the monitor show many episodes of sinus tachycardia, some bradycardia, some SVPB's, and on one report he had 96 episodes of SVPB's and 4 episodes on sustained supraventricular tachycardia. There were a couple of episodes of non-sustaind supraventricular tachycardia. He did have several readings of normal sinus rhythm. Anyway, his cardiologist says he is perfectly normal and doesn't see any abnormalities. My son continues to have the episodes of palpitations almost daily. I'm at a loss as to what to do to help him. I have copies of his reports but his doctor has read them and says all is fine. I'm just looking for suggestions on what to do to help him.
The first thing that comes to mind here is that there seems to be a disconnect in the communication between your cardiologist and you. You should be able to walk out of your doctor’s office comfortable with what the evaluation and the plan is for your child’s care, and have all of your questions answered. I will say that without personally evaluating your son and his information, I cannot say what exactly he is experiencing. I can also say that the test results that you have need to be interpreted in light of what is going on with your son’s symptoms. It very well may be that your son’s symptoms may match up exactly with what is found on these tests, or they may have nothing to do with these findings and the findings are coincidental.
At this point, I would recommend adequate hydration for your son, to include four 8-12 ounce glasses of fluid/day, a salty snack, no skipping meals, and no caffeine. This is a frequent cause of these symptoms in the adolescent age group, and an easy fix. However, if this does not improve these problems, I would either go back to your cardiologist and try to get a better explanation or consider a second opinion.
Back in July '09 my 5 yr old son had a tonsillectomy and an adnoidectomy. He was prescribed Lortab for pain afterwards. I did not feel comfortable giving him this med but he was in alot of pain. So I gave him the med 4 times per day for 6 dys after his surgery. I noticed heart palpatations occasionally when giving the med but mainly when he was running a fever. So it didn't worry me too much. Now when listening to my sons heart I hear an extra beat. It sort of stops for a split second and beats normal then I hear the extra beat. I am thinking its a heart murmur but I am unsure because he has been to his pediatrician since then and he has not mentioned anything. Please give me some advice. I am worried.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.